News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Ischemic Heart Disease

Question: Traumatic dissection of LAD


 lnjackson - Sat May 15, 2004 10:16 am

Hi--My name is Lindsey Jackson and I am a surgical resident at UTMB in Galveston. My husband was recently involved in a motorcycle accident. 30 hours after his injury, a cardiac cath was performed that indicated he had dissected his LAD just past its origin with complete thrombosis of the artery, so you can imagine the extent of infarction. He is only 30 years old and in PERFECT health otherwise, and has no family history of coronary artery disease or hypertension. After initiating medical therapy with lisinopril, digoxin, metoprolol, and spironolactone, his EF was 37%. I must admit my absolute ignorance on this subject; I have never seen a traumatic MI, nor know what to expect about the healing process in an otherwise healthy adult with no comorbidities. Can you offer any advice? Thank you--
 Dr. Yasser Mokhtar - Wed Jun 02, 2004 6:16 pm

User avatar Dear Lindsey,

Elderly people who have coronary disease usually have other risk factors that affect the heart muscle itself independent of the coronary disease such as diabetes and hypertension. Usually, the heart muscle is affected by those chronic changes and there is an additive effect on the heart muscle especially that those patients usually have multivessel disease.

Even though your husband is young and has no other risk factors, yet the extent of his infarct was big as evidenced by his ejection fraction.

Prognosis should be good for, as i previously mentioned, your husband is healthy. Your husband should continue on medical treatment and have regular follow ups of course and hopefully 6 months from now his ejection fraction should start to improve with the medications that he getting now.

Thank you very much for using our website http://doctorslounge.com and i hope that this information helped.

Yasser Mokhtar, M.D.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here